Top
20
Doctor insights on: Actifed Decongestant

Share
Dr. Maxime Cannesson
545 doctors shared insights

Phenylephrine (Definition)

Phenylephrine hydrochloride is a decongestant which is a kind of antihistamine type drug (common ...Read more


4

4
Does Robitussin DM (guaifenesin and dextromethorphan) contain antihistamine?

Does Robitussin DM (guaifenesin and dextromethorphan) contain antihistamine?

No: Just a mucus thinner and a cough suppressant. In the future, you can just google the product and ascertain the ingredients on most drug products yourself. ...Read more

5

5
Can sudafed nasal decongestant cause diarrhoea?

Can sudafed nasal decongestant cause diarrhoea?

Perhaps: Diarrhea and other GI symptoms may be a possible side effect of Sudafed but then again constipation may be its side effect as well. ...Read more

6

6
Can you take either afrin nasal spray or sudafed nasal congestant with nyquil?

Can you take either afrin nasal spray or sudafed nasal congestant with nyquil?

Sparingly....: There are so many different types of nyquil. Some have decongestants, other forms of nyquil do not. Either way, I do not feel you would have a problem if afrin (oxymetazoline) used sparingly. ...Read more

See 2 more doctor answers
8

8
Is guaifenesin a decongestant?

Is guaifenesin a decongestant?

No.: Guaifenesin is thought to act as an expectorant by increasing the volume and reducing the viscosity of secretions in the trachea and bronchi. ...Read more

See 1 more doctor answer
9

9
Can i take Benadryl (diphenhydramine) and Vicks sinex nasal spray together?

Can i take Benadryl (diphenhydramine) and Vicks sinex nasal spray together?

For few days only: If you do not have heart problems and high blood pressure you may take for few days only. But i advice that you don't treat yourself by taking too much and too long over counter medications. ...Read more

11

11
Can Claritin (loratadine) non-drowsy antihistamine still cause drowsiness?

Can Claritin (loratadine) non-drowsy antihistamine still cause drowsiness?

Yes: Claritin is a second generation antihistamine which causes much less drowsiness than first generation antihistamine, like benadryl (diphenhydramine). The number of people who feel drowsy on Claritin is so low that it is labeled "non-drowsy". But each of us is unique. I have plenty of patients who feel drowsy on claritin, especially petite women. ...Read more

See 1 more doctor answer
12

12
Does Beconase nasal spray (beclometasonr dipropionate) and Benylin (Guaifensin & Pseudoephedrine) cough mixture interact with each other?

Does Beconase nasal spray (beclometasonr dipropionate) and Benylin (Guaifensin & Pseudoephedrine) cough mixture interact with each other?

Not likely: Steroid nasal sprays work locally and there is some systemic absorption (varying from 1% -17%). There are no known interactions between these medicines. ...Read more

See 3 more doctor answers
13

13
Chlorpheniramine maleate or allegra (fexofenadine) which is safer?

Chlorpheniramine maleate or allegra (fexofenadine) which is safer?

Both: Antihistamines are extremely safe. Any antihistamine can cause drowsiness, but second-generation antihistamines are much less likely to do so. Drowsiness with chlorpheniramine is the biggest side effect to watch for, between these two meds. ...Read more

14

14
Fluticasone propionate nasal spray and doxylamine succinate ok?

Fluticasone propionate nasal spray and doxylamine succinate ok?

Yes: The treatment of allergy nose symptoms can include nasal steroids and antihistamines. ...Read more

15

15
Sudafed + beconase (beclomethasone) + anti-histamine is good sinusitis medicine?

Sudafed + beconase (beclomethasone) + anti-histamine is good sinusitis medicine?

Yes: It's a good combination for chronic sinusitis, but not acute bacterial sinusitis which would require antibiotics. Decongesting the nose is helpful in acute as well as chronic sinusitis. ...Read more

16

16
Is drixine nasal spray similar to nasonex (mometasone)?

Is drixine nasal spray similar to nasonex (mometasone)?

Very different: Nasonex (mometasone) is a prescription nasal steroid spray to effectively treat nasal allergies in patients over 2 years old. It is the most effective treatment for nasal allergies and used on a regular basis. Drixine is available over the counter oxymetazoline, a nasal decongestant which works quickly but designed for short term use (less than 4-6 days) due to risk of rebound nasal congestion. ...Read more

18

18
Is over-the-counter nasal spray addictive?

YES: It is the worst! if you are, you need to see an allergist to help you get over your addiction. ...Read more

19

19
Which is best zyrtec allegra (fexofenadine) claranex?

Which is best zyrtec allegra (fexofenadine) claranex?

Depends: All 3 of the mentioned new generation antihistamines (zyrtec, allegra, (fexofenadine) clarinex) are effective for treating allergic rhinitis and hives. What's interesting is that each individual person may respond better to one over the other. While every allergist probably has his/her favorite, truth is...They all work. If not happy with one, try a different one! ...Read more

20

20
Which one better for sinus infection? Claritin, (loratadine) allegra, zyrtec

None of these: These medications are antihistamines which counter the affects of allergies. They are not antibiotics which are typically prescribed for sinus infections. Decongestants and sinus rinses may help with the symptoms associated with the sinus infection, but these antihistamine medications, in my experience, do little for this condition. ...Read more

Dr. Sandra Lora Cremers
28 doctors shared insights

Actifed (Definition)

Actifed is a decongestant which is a kind of antihistamine type drug (common ...Read more


Dr. Creighton Wright
27 doctors shared insights

Pseudoephedrine And Triprolidine (Definition)

Pseudoephedrine|triprolidine is an antihistamine which is ...Read more